MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is unknown/not provided.Explant date: if explanted, give date: unknown/not provided.There is no indication at the time of this report that the lens has been explanted.Device evaluation: the intraocular lens (iol) was not returned for evaluation.Manufacturing records review: the manufacturing records were reviewed.During the manufacturing record review of the production order for this serial number, no product deficiency was identified.The documentation shows that the production order was manufactured according to specifications.A search revealed that no other complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Based on review, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
Reportedly, zlb00, serial number (b)(4) was implanted in patient's right eye on (b)(6) 2016 and zkb00, serial number (b)(4) was implanted in patient's left eye on (b)(6) 2016.It was reported that a patient had +2.75 diopter (d) implanted in his eyes.The patient experienced severe halos at night while driving.Reportedly, patient considers removal of the lenses if there is no solution.As per the patient, doctor has recommended to give it time to adjust.The patient is happy with his reading and he can drive but he is cautious with distance because of the halos.Patient expected that doing the left eye might help improve his vision but he still has the severe halos.No further information was provided.This report is being filed for the right eye implant only as the doctor has recommended to give more time for implants to adjust.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed.The reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no similar complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in mdr follow-up #1: the date entered in date received by mfr was incorrect.The correct date is: 11/23/2016.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
In the initial mdr, the date of implant was provided as (b)(6) 2016.Further follow up confirmed the date of implant was actually (b)(6) 2015.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6128085
Report Number9614546-2016-00630
Device Sequence Number10826832
Product Code MFK
UDI-Device Identifier05050474560666
UDI-Public(01)05050474560666(17)181015
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/15/2018
Device Model NumberZLB00
Device Catalogue NumberZLB00U0195
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/31/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date11/26/2016
Supplement Report FDA Received Date12/19/2016
01/10/2017
01/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;